Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2005, 4:29 PM CDT for Randolph County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2005, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 4, 2005, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:18 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 2:18 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT MON JUL 4 2005 .DISCUSSION... A COUPLE AREAS OF CONVECTION TO DEAL WITH THIS AFTERNOON. FIRST BATCH DEVELOPED ACRS NE MS IN RESPONSE TO A WEAK SHORTWAVE AND SOME SFC CONVERGENCE IN AN AREA OF STRONG INSTABILITY WITH CAPES AROUND 3000 J/KG. A FEW OF THESE STORMS HAVE BEEN SEVERE WITH PENNY SIZE HAIL AND DAMAGING WIND. THIS STORMS WILL GRADUALLY WEAKEN BY EVENING. THE NEXT AREA OF CONCERN IS NE AR AND THE MO BOOTHEEL. AN OLD OUTFLOW BOUNDARY THAT WAS GENERATED BY AN MCS EARLIER TODAY IS MOVING INTO NE AR ATTM. THE AIRMASS ACRS NE AR HAS DESTABILIZED RAPIDLY THIS AFTN AS HIGH DEWPOINTS...73 AT JBR... HAVE SURGED NORTH AND TEMPS HAVE BUMPED TEMPS INTO THE MID 90S. THE LATEST LAPS ANALYSIS INDICATES CAPES GREATER THAN 4000 J/KG. MEANWHILE A DECENT SHORTWAVE WAS MOVING ACRS MO WITH SOME STRONGER MID LEVEL WINDS. STORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY AND WITH NO CAP ACRS NE AR EXPECT THIS TREND TO CONTINUE INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM ACRS NE AR AND THE MO BOOTHEEL. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT WILL PUSH INTO THE AREA LATER TONIGHT SO MORE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. SEVERE POTENTIAL WL DIMINISH SOME AS THE EVENING WEARS AND SFC HEATING WINDS DOWN. SFC FRONT WL BE STALLED ACRS THE REGION ON TUESDAY. WL BUMP UP POPS A LITTLE...TO 50 PERCENT...ACRS THE SRN 2/3RDS OF THE AREA WITH HIGH TEMPS A LITTLE COOLER DUE TO CLOUDS AND PRECIP. WL BEGIN TO TAPER POPS FROM NORTH TO SOUTH ON TUESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTHWARD. THE FRONT SHOULD BE LOCATED NEAR THE SRN EDGE OF THE FORECAST AREA BY 12Z WED. WL GO WITH A DRY FORECAST ACRS NRN HALF WED AND WED NIGHT WITH SMALL POPS ACRS NRN MS WITH WEAK FRONT IN THE AREA. BY THU GFS DEPICTS A SFC WAVE DEVELOPING ALONG THE FRONT HELPING TO DRAG THE FRONT SOUTH OF THE AREA AND SFC HIGH PRESSURE BUILDING OVER THE AREA. THIS SOLUTION SEEMS REASONABLE AND HAS SHOWN SOME CONSISTENCY OVER THE PAST FEW MODELS RUN. EXPECT DRY AND SEASONABLY WARM WEATHER THU THROUGH THE WEEKEND. .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. SJM
Hazardous weather outlook, Jul 4, 3:30 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON JUL 4 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 330 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT THIS EVENING AND TONIGHT AS IT MOVES INTO THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL AS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BEFORE 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. SJM
In the hours before
Local storm report, Jul 4, 1:36 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
&&
JFBLocal storm report, Jul 4, 1:49 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
0131 PM BLIZZARD OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS LAW ENFORCEMENT
TREE DOWN
&&
JRALocal storm report, Jul 4, 1:56 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
0131 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS LAW ENFORCEMENT
TREE DOWN
0140 PM TSTM WND DMG NETTLETON 34.09N 88.62W
07/04/2005 MONROE MS AMATEUR RADIO
LIMBS AND METAL DEBRIS DOWN ON MAIN STREET
&&
JRALocal storm report, Jul 4, 4:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TWO TREES DOWN ON HOUSE. POWER OUT.
0300 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TWO TREES DOWN. POWER OUT.
&&
WERLocal storm report, Jul 4, 4:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 2 NW POCAHONTAS 36.28N 90.99W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TREES DOWN AT FIVEMILE SPRING
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 48 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 37 min |
| Jul 4, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 47 min |
| Jul 4, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 54 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 44 min |
| Jul 4, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| Jul 4, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 36 min |
| Jul 4, 6:43 PM CDT | Flash Flood Warning | MEG | Craighead | 2 hr |
| Jul 4, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.